People who receive too much Ancef (cefazolin) may experience seizures, unusual muscle movements, or brain problems. An overdose is more likely to occur in people who have poorly functioning kidneys. Seek immediate medical attention if you believe you have overdosed on this medication. You will need to be monitored closely for any potential complications that might occur.
Ancef® (cefazolin) is a prescription antibiotic given intravenously (by IV) or by intramuscular (IM) injection. As with any medication, it is possible to receive too much Ancef.
The specific effects of an overdose can vary, depending on a number of factors, including the Ancef dosage and whether it was combined with any other medications or substances.
Some of the possible effects of an overdose with a cephalosporin antibiotic like Ancef might include:
- Unusual muscle movements or hyperactivity
- Brain problems.
An Ancef overdose is more likely to cause problems in people who have poorly functioning kidneys, as the kidneys remove this medication from the body. In fact, even normal dosages can cause overdose symptoms in people with kidney disease. This is why it is important for your healthcare provider to adjust your dosage based on how well your kidneys are functioning.
People who have been given too much Ancef should be kept under close medical supervision to watch for any problems or complications that arise. Thus, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Ancef.